MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34110
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: 1 x rms-060024-r devices of lot number c1613169 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the devices related to this occurrence underwent a laboratory evaluation on the 18th of october 2019.On evaluation of the stent had evidence of slight tissue like residue on the coils of the metallic stent near the center of the stent.The stent was cut at the center of the stent to investigate the lumen of the stent.It was found to be clear.The stent was cut for a second time at the site of the tissue like residue, again the lumen of the stent was clear.Image review: n/a.Document review: prior to distribution rms-060024-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for rms-060026-r of lot number c1613169 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1613169.The instructions for use, which accompanies this device instructs the end user to ¿ patients should be checked at regular intervals utilizing techniques such as abdominal x-ray (kub film).Patient using calcium supplements must be more closely monitored for possible stent encrustation.The stent must be removed if encrustation hampers drainage.¿ it should also be noted that the ifu lists diminished urine drainage / stent occlusion/ stent encrustation as a known potential adverse event.There is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to patient condition related.The stent had evidence of tissue like residue present, this slight residue on the coils of the metallic stent would indicate a possible interaction with the stricture site.The patient¿s existing condition of stenosis in the left ureter and hydronephrosis could have created an environment within the patient where tissue-like residue could have developed on the stent.The stricture site may have had some damaged or inflamed tissue, which due to the design of the resonance stent with an open coiled metallic stent, this tissue like material could have advanced into the lumen of stent, causing the stent to become blocked and ceased draining.A polymer stent was placed at same location once the rms stent was removed after 4 days in place, according to the reporter, the drainage of urine was confirmed, and the patient condition became stable.The polymer stent has a closed outside circumference, which would prevent tissue like material penetrating the inner lumen of the stent and this could be why this type of stent performed better within this patient than the metallic open coiled stent.As per instructions for use, diminished urine drainage/ stent occlusion/ stent encrustation is listed as a complication following the placement of the device.Summary: complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the initial reporter, a second procedure was required to remove the stent and place a polymer stent.The drainage of urine was confirmed, and the patient condition became stable.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
[(b)(6) 2019 (b)(6)]updated.On (b)(6) 2019 transurethral urinary stent placement was performed.A pre-existing polymer stent in the right ureter was removed and rms-060024-r was placed instead.There were no pre-existing stents in the left ureter.Moderate stenosis was confirmed in the left ureter and the user thought the stenosis would be worse, so rms-060024-r/lot c1613169 was placed in the left ureter.After placement of the stents(from (b)(6) 2019 to (b)(6) 2019 ), the patient's kidney function was getting worse and urine was getting decreased.On (b)(6) 2019 anuria, hydronephrosis and decreased renal function were confirmed and the patient was about to develop renal failure.Probablly the left urine was being occluded so new polymer stent was placed.After that, drainage of urine was confirmed and the patient condition became stable.There have been no adverse effects to the patient reported.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9237276
Report Number3001845648-2019-00567
Device Sequence Number11174136
Product Code FAD
UDI-Device Identifier10827002341101
UDI-Public(01)10827002341101(17)220515(10)C1613169
Combination Product (Y/N)N
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2022
Device Model NumberG34110
Device Catalogue NumberRMS-060024-R
Device Lot NumberC1613169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/28/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2019
Initial Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;